Article thumbnail

Patiromer Acetate Induced Hypercalcemia: An Unreported Adverse Effect

By Shreeyukta Bhattarai, Stephen Pupillo, Gulshan Man Singh Dangol and Erdal Sarac

Abstract

Hyperkalemia, a potential life threating condition, is a commonly encountered problem in chronic kidney disease (CKD) patients. Patiromer acetate, a nonabsorbable cation exchange polymer, is a gastrointestinal agent for chronic therapy in patients with persistent hyperkalemia. Patiromer is generally well tolerated in patients; common side effects are gastrointestinal, such as diarrhea, constipation, flatulence, and vomiting. Hypercalcemia, although a theoretical possibility, has not been reported in any major clinical trials. We present a case of hypercalcemia associated with patiromer acetate used for treatment of hyperkalemia in a stage IV CKD patient. Clinicians should be aware of the possibility of hypercalcemia while taking patiromer

Topics: Diseases of the genitourinary system. Urology, RC870-923
Publisher: Hindawi Limited
Year: 2019
DOI identifier: 10.1155/2019/3507407
OAI identifier: oai:doaj.org/article:e81c3b234aed4af4915cf8db2e497126
Journal:
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • https://doaj.org/article/e81c3... (external link)
  • https://doaj.org/toc/2090-665X (external link)
  • http://dx.doi.org/10.1155/2019... (external link)
  • https://doaj.org/toc/2090-6641 (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.